MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ONLINE DAT BENZODIAZEPINES PLUS; BENZODIAZEPINE ENZYME IMMUNOASSAY

ROCHE DIAGNOSTICS ONLINE DAT BENZODIAZEPINES PLUS; BENZODIAZEPINE ENZYME IMMUNOASSAY
Catalog Number 08056919190
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service engineer (fse) performed a baseline check on all probes, rinse nozzles, pipettors, and water pressures.The fse cleaned the tubing of both sample probes and verified all pressures and adjustments.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable benz benzodiazepines plus results for 1 patient on a cobas pro c 503 analytical unit compared to a triage meter and gc/ms testing.On (b)(6) 2023, the patient had 2 separate urine samples that tested negative for benz on the c503 analyzer.The results were reported outside of the laboratory.The doctor questioned the results as the patient is currently taking a benzodiazepine medication and the samples were repeated on another analyzer.The samples were repeated on a triage meter.The first sample had a result of 153 ng/dl, interpreted as positive, and the second sample had a result of 439 ng/dl, interpreted as positive.On (b)(6) 2023, the patient had a third urine sample collected that tested negative for benz on the c503 analyzer.The sample was repeated on a triage meter and the result was 44 ng/dl, interpreted as positive.All three samples were also sent out to a reference laboratory and all three samples gave positive results via gc/ms testing.The positive results were deemed correct.The c503 analyzer serial number is (b)(4).
 
Additional Manufacturer Narrative
The patient is currently taking lorazepam.Lorazepam is metabolized and mainly present in the urine as glucuronides.The benz plus assay does not contain glucuronidase enzyme, therefore, the lorazepam glucuronides are not detected by the assay without pre-treatment with glucuronidase.Per product labeling."many benzodiazepines appear in the urine largely as the glucuronidated conjugate.Glucuronidated metabolites may have more or less cross-reactivity than the parent compound." it was determined that the assay is working according to specifications.

Brand Name
ONLINE DAT BENZODIAZEPINES PLUS
Common Device Name
BENZODIAZEPINE ENZYME IMMUNOASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16522855
Report Number1823260-2023-00762
Device Sequence Number6449291
Product Code JXM
UDI-Device Identifier07613336170502
UDI-Public07613336170502
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K043327
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue Number08056919190
Device Lot Number63534601
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2023
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETAMINOPHEN; ASPIRIN; ATORVASTATIN; BISACODYL; CARBAMAZEPINE; CITALOPRAM; LAMOTRIGINE; LISINOPRIL; LORAZEPAM; PANTOPRAZOLE; SODIUM BISPHOSPHATE; TAMSULOSIN; TRAZODONE; ZIPRASIDONE
Patient Age70 YR
Patient SexMale